Thunderstorm Wind, Perry
- When
- May 19, 4:35 PM CST
- Where
- Perry County, Perryville Muni Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.870, -89.870
A wind gust to 66 mph was measured at the Perryville airport.
An organized complex of thunderstorms accompanied a pronounced mesoscale convective vortex (MCV) as it tracked across Missouri and Illinois. A corridor of moderate to strong instability formed ahead of the MCV from southern Missouri into southern Illinois and Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An organized complex of thunderstorms accompanied a pronounced mesoscale convective vortex (MCV) as it tracked across Missouri and Illinois. A corridor of moderate to strong instability formed ahead of the MCV from southern Missouri into southern Illinois and Indiana. The storms moved northeast across portions of southeast Missouri in the form of a squall line early in the evening, with isolated damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 19, 2:29 PM CST, 2 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 329 PM CDT Thu May 19 2022 .SHORT TERM...(Tonight through Saturday night) Issued at 328 PM CDT Thu May 19 2022 The threat for severe winds and perhaps a brief tornado is increasing rapidly across southern Missouri. Will likely continue to move east and possibly accelerate some late this afternoon. Developing MCS associated with an MCV from overnight and early day convection has consolidated into an organized bow echo over the past hour, and is likely already producing a nearly solid area of severe wind gusts and some large hail. Downstream, the air mass continues to become more unstable with temperatures above 80 F and MUCAPE 3000-4000 J/kg. Omega fields are also increasing across southeast MO as the air mass warms. Given the substantial amount of instability, very moist air mass ahead of the system, and favorable time of day...further strengthening is expected, with large swaths of significant wind damage possible. An additional watch will likely be needed farther east across the MS River through southern IL into the EVV Tri State region later this afternoon into this evening as the complex continues to plow east. Rainfree, breezy south to southwest winds 15-25 mph and unseasonably warm temps will follow this system later tonight and Friday. Could see some wind gusts in the 30 to 40 mph range with high temps near 90 in many locations. Warm and moist sw flow aloft will continue into Saturday and Saturday night, as a weak cold front approaches very slowly from the west. This front will bring the next decent chc for at least some scattered showers and thunderstorms, esp by Saturday night. .LONG TERM...(Sunday through Thursday) Issued at 328 PM CDT Thu May 19 2022 Shower/thunderstorm chcs will likely continue through much of Sunday, esp over portions of srn IL/wrn KY and sw IN, as a weak frontal system continues to creep slowly through the region within a broad and moist swly flow aloft. May get another break in the precip on Monday as high pressure moves east through the Midwest and southern Great Lakes regions. However, the break looks to be rather brief, as the mid level flow becomes even more southerly, and a deepening short wave digs southeast into the Southern Plains later Tuesday through Thursday. The result could be a rather wet/unsettled period with multiple rounds of showers and thunderstorms. && .AVIATION... Issued at 110 PM CDT Thu May 19 2022 Expecting a round of strong/severe thunderstorms to move east through the region late this afternoon and early tonight. Highest chances for severe storms with large hail and damaging winds will be over much of se MO (later afternoon) and along/north of the OH River (evening). A tornado or two cannot be ruled out. Expecting VFR conditions generally outside of any convection. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...GM AVIATION...GM
Hazardous Weather Outlook National Weather Service Paducah KY 436 PM CDT Thu May 19 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-202145- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 436 PM CDT Thu May 19 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This afternoon and Tonight A thunderstorm complex will move east from southeast Missouri, through much of the rest of the four state region this afternoon and evening. Some storms are expected to be severe, with damaging winds, large hail and even a few tornadoes possible. The storms will produce torrential rains, as well, which could overwhelm some drainage systems and cause localized flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday South winds will gust 25 to 35 mph Friday. Scattered thunderstorms are possible later Saturday afternoon through Sunday morning and again Tuesday and Wednesday. At this time, lightning and locally heavy rain are expected be the primary storm-related hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is being requested over much of the region this afternoon and evening. please refer to the latest watches for additional information.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
145 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL 3 E MACEO 37.86N 86.94W
05/19/2022 E1.75 INCH DAVIESS KY FIRE DEPT/RESCUE
&&
CWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
147 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL HAUBSTADT 38.20N 87.57W
05/19/2022 E1.00 INCH GIBSON IN PUBLIC
&&
CWSpecial Weather Statement
National Weather Service Paducah KY
211 PM CDT Thu May 19 2022
INZ081-082-087-088-192000-
Warrick IN-Gibson IN-Spencer IN-Pike IN-
211 PM CDT Thu May 19 2022
...A strong thunderstorm will impact portions of northeastern
Warrick, northeastern Spencer, southeastern Gibson and southeastern
Pike Counties through 300 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lynnville, or 9 miles south of Oakland City, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Folsomville and Dale.
This includes Interstate 64 in Indiana between Mile Markers 36 and
60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Indiana.
&&
LAT...LON 3807 8680 3811 8737 3829 8737 3832 8707
3820 8707 3821 8680 3812 8680 3812 8681
3811 8680
TIME...MOT...LOC 1911Z 269DEG 18KT 3821 8733
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
YorkPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 2 SSW POSEYVILLE 38.14N 87.80W
05/19/2022 E2.75 INCH POSEY IN PUBLIC
LATE REPORT. BASEBALL SIZE HAIL OCCURRED AT
THE NORTH POSEY HIGH SCHOOL. CARS WERE
DAMAGED.
&&
CWSpecial Weather Statement National Weather Service PADUCAH KY 342 PM CDT Thu May 19 2022 MOZ076-086-087-100-107-110-111-192245- Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Stoddard-Scott- Including the cities of Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Bloomfield, and Sikeston 342 PM CDT Thu May 19 2022 ...Severe Thunderstorms Expected Across Southeast Missouri... Severe thunderstorms over southern Missouri will move into Carter and Wayne counties between 415 and 445 PM CDT. If they continue on their current path they will reach Bollinger and Cape Girardeau counties around 530-630 PM. Extremely large hail, damaging winds, and tornadoes will be possible with these storms. Other storms may develop out ahead of these so keep updated on the latest weather. A tornado watch is in effect for the area until 7PM. PS
Special Weather Statement
National Weather Service Paducah KY
533 PM CDT Thu May 19 2022
ILZ080-192315-
Perry IL-
533 PM CDT Thu May 19 2022
...Strong thunderstorms will impact portions of western Perry County
through 615 PM CDT...
At 532 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Freeburg to near Bremen.
Movement was northeast at 65 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Pinckneyville around 550 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for south central
Illinois.
&&
LAT...LON 3821 8919 3796 8957 3796 8959 3822 8959
TIME...MOT...LOC 2232Z 226DEG 58KT 3840 8977 3792 8975
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CNThe St Louis radar (KLSX), 116 km away, was scanning. The volume nearest the first event began at 22:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
A wind gust to 66 mph was measured at the Perryville airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018169.